ADVERTISEMENT

Q. Developed painful swelling in the upper arm, vaccinated site. What is the treatment?

Answered by
Dr. Veerpal Singh Uppal
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 27, 2017 and last reviewed on: Sep 03, 2021

Hi doctor,

I am a 53 year old lady with controlled DM for four years and mild hypertensive for two years, I have received Influenza vaccine and Meningococcal vaccine on the same day in both upper arm sides before one week. Today, I developed painful swelling with redness in my left upper arm at the injection site. What is the home treatment for my case?

#

Hi,

Welcome to icliniq.com.

  • A painful swelling after vaccine at the injection site in a diabetic patient is common. In diabetic patients, if glucose control is inadequate, then any injection of injury causes prolonged healing due to the high sugar level in blood.
  • You just have to check and keep your sugar and HbA1C level to normal. Consider, dose adjustment of your Glucophage (Metformin) with your physician if required.
  • However, you can clean the injection site with an antiseptic (Chlorhexidine) to avoid contamination.

The Probable causes:

High blood sugar or poor control.

Investigations to be done:

Blood sugar profile and HbA1C.

Differential diagnosis:

Cellulitis.

Probable diagnosis:

Injection site infection in people with diabetes.

Treatment plan:

Antiseptic cleaning, reduce blood sugar and dose adjustment of Glucophage.

Regarding follow up:

For further information consult an internal medicine physician online.---> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
My HbA1c is 7.5. Should I continue my tablet for diabetes?

So, I would suggest you to continue with tablet Glyciphage 500 mg (Metformin) with breakfast and with dinner for a month along with diet management and regular exercise ...   Read full

My HbA1c level was 7.5 last month. Should I continue Gemer 1 tablet?

As far as tablet Gemer 1 mg (Glimepiride) is concerned, I suggest that it should be taken lifelong with another medication by the name of Metformin 250 mg twice daily after meals ...   Read full

Diabetes and Eyes

It is very important factor for individuals to be independent in their life" Diabetes is a metabolic syndrome entity which is characterized by hyperglycemia, high blood pressure and dyslipedemia ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»
Nighttime Skin Routine for Clear Skin
A skin that gets all the attention during the day requires a chance to repair, rejuvenate and replenish from day damage ...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.